Attention Deficit Hyperactivity Disorder (ADHD) - I have just been diagnosed with ADD. This is my 3rd day of taking adderall 10mg in the morning. It is wonderful and helped me so much, except my heart feels racey. Is this common? Is it possibly because of the dosage or maybe the time release would be better? I am prone to anxiety as it is. Just wondering if anyone has had same side affects when starting, because it really helps me otherwise
It is common for your heart to feel like it's racing while taking Adderall. It is an amphetamine. I take 10 mg er but started at 5 mg ir. Your dose is very low. Mine is too but it works for me so I see no reason to up it. There are days when I feel like the Adderall makes my heart race, but there are other days when I don't feel anything at all as far as side effects go. I would think it might be a good idea to make an appointment with your doctor so he/she can check your heart rate and blood pressure, just to make sure what your feeling is normal. Especialy because you have anxiety. It could mean one less thing to worry about.
Yes. Tachycardia is very common, even at a low dose. If you are
experiencing this, please advise your doc ASAP. It may not be of concern
But it does warrant contacting your doc. Propranadol can help in certain situations, where appropriate
Yes sounds to me like your dosage maybe a little too high even though 10 mg is'nt a whole lot , the fact that you just started taking them might warrent you to take the extended release tablets.
I was prescribed 200mg a day off dexamphetamine,i never had my heart racing,yea i was paranoid like a scitzophenic and mental disorder plus scitzopherinia but heart was fine,crazy drs
I started on 5mg of Adderall which I took when I woke up but if I took it after mid-day I wouldnt be able to sleep, even after having taken xanax, klonopin or trazadone. I found it would give me palpitations if I took it and hadnt eaten that day and when it wore off I'd get a really bad headache.
I should think u get prescribed merhamphetamime almost I shd think so bitch
I also recently started taking Adderall a few months ago,And I also experienced anxiety,heart palpitations.It is normal because it is an amphetamine,So I take my blood pressure medication with it because it causes it to rise.I will not stop taking it though because it gets me out of bed and clean and cook.And just basically feel like a normal person again.I can focus now,and that was a big problem for me.i take the XR and am getting ready to move up to20 Mg.Because after 3months of taking 10's,They weren't working properly.Ive also tried the non XR and didn't like them nearly as much,because on XR I can function all day long.Hope my experience helped!Jennifer
I just started taking 20mgs of Adderall twice a day. I am 26 and just diagnosed with ADHD...
The medicine does wonders mentally but, like you have mentioned, physically is a different story...
My heart rate hit 246(!) for seconds before falling back to 126! Normally my pulse is 60-70...
It only jumps up high when I stand.
I would also like to know if this is normal?
I currently am prescribed 20mg adderall XR and take it once daily. Some days I also feel an elevated heart rate/ palpitations. I have talked to my doctor about it and he seems to have no concern as of now!
There are different schools of thought concerning this. I take Adderall 20mg twice a day for ADD and have never experienced the "racey" feeling you describe. I want to say that our support groups are AOK on-the-money 'cause we share our experiences. However, and the big "however" is that speaking for myself I'm not a doctor, and even if I was, I'm not YOUR doctor and so don't know anything much about your physical condition except what you've stated. I do recommend you see your primary care doctor (hope you have one) and have a complete physical. Be most well & God bless.
- Adderall Information for Consumers
- Adderall Information for Healthcare Professionals (includes dosage details)
- Side Effects of Adderall (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.